Medical Specialty >> Reproductive Medicine

Doctors Lounge - Reproductive Medicine Answers

Back to Reproductive Medicine Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/16/2017.

Forum Name: Female Sexual Disorders

Question: Urgent Help! Bleeding?


 pleasereplytome - Wed Aug 17, 2005 4:34 am

Hi there, im asking on behalf of my girlfriend...i am actually more worried than her.

The problem is, she has been on the pill for about 4 months, we have been sexually active, we've only ever had sexual experiences with each other, no history of STI's ect., everything has been fine.

Today, about 2 weeks into this months' pill cycle she had some bleeding, a reasonable amount, enough to cover her undies. She isn't meanth to get her period for another 2 weeks, we are really worried about what this could be!!

Espescially since we had sex 2 weeks ago, the night on which she took her FIRST pill of a cycle in the morning. I didn't know this was risky for possible pregnancy, but she then told me it is in the first 7 days of starting a new cycle of the pill.

Is this some sort of miscarriage?? Pregnancy related thing?? Help!

Please help us allay our fears, thankyou
 Theresa Jones, RN - Wed Aug 17, 2005 5:30 am

User avatar Hi pleasereplytome,
It sounds like she may be experiencing breakthru bleeding which sometimes occurs with the use of birth control pills. If this should happen to continue I would suggest that she have an evaluation by her physician. She may need an adjustment in the dosage or another brand altogether.
Sincerely,
Rntdj

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us